Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jul 22, 2021, 5:18 PM CDT for Frio County, Guadalupe County, Wilson County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 5:18 PM CDT (22:18 UTC)
- Expired
- Jul 22, 2021, 6:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Austin/San Antonio, TX
Counties Frio County, TX, Guadalupe County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 67 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1803 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
442
WWUS84 KEWX 222218
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
518 PM CDT Thu Jul 22 2021
TXZ204-205-207-219>221-222300-
Frio TX-Guadalupe TX-Atascosa TX-Bexar TX-Medina TX-Wilson TX-
518 PM CDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA...
SOUTHWESTERN GUADALUPE...NORTHERN FRIO...NORTHWESTERN ATASCOSA...
WILSON AND SOUTHERN BEXAR COUNTIES UNTIL 600 PM CDT...
At 517 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Stockdale to near Poteet to North Pearsall.
Movement was north at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
San Antonio, Schertz, Seguin, Cibolo, Pearsall, Floresville, Devine,
Poteet, Stockdale, Stinson Municipal Airport, Kirby, Lytle,
McQueeney, St. Hedwig, Somerset, Elmendorf, Natalia, La Vernia, China
Grove and Lacoste.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2961 9794 2942 9854 2918 9929 2876 9928
2897 9857 2919 9785
TIME...MOT...LOC 2217Z 182DEG 23KT 2926 9797 2908 9859 2892 9908
$$
RUNYENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:20 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 22, 2:20 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 220 PM CDT Thu Jul 22 2021 .SHORT TERM (Tonight through Friday Night)... The upper level low that has aided in development of afternoon showers and thunderstorms continues to slowly drift westward across West Texas. Per the GOES-16 Water Vapor images it has nudged closer to Alpine, but continues to spin between Marathon and Fort Stockton this afternoon. In the moist environment across South Central Texas showers and thunderstorms have begun to develop. A broken line of storms extends from west of Pearsall to north of Pleasanton to Falls City this afternoon, with additional activity to the north and west of that broken line. Showers and storms will continue to move north through the afternoon hours. Morning Precipitable Water values were 1.56 at DRT and 2.25 at CRP and model soundings suggest some of the juicy air observed this morning will help aid some locally heavy downpours this afternoon, with PW values around 2 inches. Based on morning CoCoRaHS observations some of the heavier showers Wednesday afternoon produced localized totals of anywhere between 1.25 and 2.75 inches of rainfall leading to a handful of Flood Advisories being issued. A similar setup with rainfall amounts and minor flooding is possible this evening. In general expect coverage of showers and thunderstorms to decrease with the loss of daytime heating but the FV3 High Resolution model along with basically all of the synoptic models (GFS/ECMWF/Canadian/ NAM) keep showers and thunderstorms across the Edwards Plateau and Rio Grande Plains through the early morning hours before finally pushing north and dissipating around sunrise Friday. The ECMWF is quite bullish with another round of sea breeze activity for Friday, while the other synoptic models and all of the HREF members are less bullish or completely dry for tomorrow. Have gone with a dry forecast for Friday area wide. The one place to watch will be Val Verde County late in the day as some SdB thunderstorms may try to work into the county thanks to the southwesterly upper flow. The HREF models all dissipate this activity before it reaches the border so have left mention out of this forecast package. The upper ridge will begin to build across the area tomorrow as the low continues to move to the northwest into New Mexico and away from South Central Texas. With more sunshine and the ridge building in afternoon highs tomorrow should be a few degrees warmer than they are today. && .LONG TERM (Saturday through Thursday)... The subtropical ridge will dominate over Texas over the weekend and early part of next week. The ridge will suppress any convection and the weather will be dry across the entire CWA through Monday. High pressure will also allow temperatures to climb up to near normal. Dewpoint temperatures will remain fairly high with southeasterly low level flow and heat indices will be 100-105 across most of the area. Tuesday a weak tropical upper level trough will move toward the Texas coast from the Gulf. This will bring a slight chance for showers and thunderstorms to our extreme southeastern counties during the afternoon. This weak system will continue to move toward the west and low chances for convection will develop each afternoon Wednesday and Thursday. The convection will move a little farther west reaching I-35. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 94 75 96 75 / 20 - 0 0 0 Austin Bergstrom Intl Airport 75 93 74 96 74 / 20 - 0 0 0 New Braunfels Muni Airport 75 94 74 96 75 / 20 - 0 0 0 Burnet Muni Airport 74 92 74 94 73 / 10 - 0 0 0 Del Rio Intl Airport 77 98 77 99 77 / 20 - 0 0 0 Georgetown Muni Airport 75 94 74 95 73 / 20 10 0 0 0 Hondo Muni Airport 75 94 74 96 74 / 30 10 0 0 0 San Marcos Muni Airport 75 95 74 96 74 / 20 - 0 0 0 La Grange - Fayette Regional 77 95 76 96 76 / 20 10 0 0 0 San Antonio Intl Airport 76 92 75 95 75 / 30 - 0 0 0 Stinson Muni Airport 77 95 76 97 76 / 30 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Treadway Long-Term...05 Decision Support...Oaks
Hazardous weather outlook, Jul 22, 3:03 AM CDT, 14 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 303 AM CDT Thu Jul 22 2021 TXZ171>173-183>194-202>209-217>225-228-230815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 303 AM CDT Thu Jul 22 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered showers and thunderstorms are expected. Locally heavy rains are possible and may cause some urban and small stream type flooding. Gusty winds are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jul 22, 4:22 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
422 PM CDT Thu Jul 22 2021
TXZ219>222-222215-
Frio TX-Karnes TX-Atascosa TX-Wilson TX-
422 PM CDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KARNES...
SOUTHEASTERN FRIO...ATASCOSA AND SOUTH CENTRAL WILSON COUNTIES UNTIL
515 PM CDT...
At 422 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Derby to near Christine
to Nell. Movement was north at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Pleasanton, Jourdanton, Charlotte, Christine, Campbellton, Goldfinch,
Schattel, Coy City, Zunkerville, Fashing, Davis, Coughran, El Oso,
Peggy, Dobrowolski, Amphion, Deweesville, McCoy, Hindes and Three
Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2864 9834 2865 9907 2898 9903 2903 9848
2891 9799 2870 9798 2869 9801 2879 9810
2863 9831 2863 9834
TIME...MOT...LOC 2122Z 193DEG 20KT 2867 9898 2870 9847 2872 9810
RUNYENSpecial weather statement, Jul 22, 4:42 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
442 PM CDT Thu Jul 22 2021
TXZ191>193-222215-
Bastrop TX-Hays TX-Travis TX-
442 PM CDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAYS...TRAVIS AND
CENTRAL BASTROP COUNTIES UNTIL 515 PM CDT...
At 442 PM CDT, Doppler radar was tracking strong thunderstormss near
Austin Bergstrom Int Airport to Mustang Ridge. Movement was
northeast at 30 mph.
Winds up to 40 mph will be possible with these storms and ahead of
these storms along an outflow boundary.
Locations impacted include...
Austin, Round Rock, Cedar Park, Pflugerville, Buda, Elgin, Bastrop,
Dripping Springs, Tanglewood Forest, Austin Bergstrom Int Airport,
Windemere, Lakeway, Manor, Bee Cave, West Lake Hills, Hudson Bend,
Rollingwood, Mustang Ridge, Bear Creek and Barton Creek.
LAT...LON 2995 9751 3007 9765 3003 9771 3017 9806
3050 9786 3045 9782 3043 9778 3046 9769
3048 9768 3048 9764 3050 9760 3050 9757
3048 9755 3049 9751 3038 9728 3027 9712
TIME...MOT...LOC 2142Z 216DEG 26KT 3023 9793 3023 9770 3009 9749
RUNYENSpecial weather statement, Jul 22, 4:51 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 451 PM CDT Thu Jul 22 2021 TXZ203-204-222230- Uvalde TX-Medina TX- 451 PM CDT Thu Jul 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MEDINA AND EASTERN UVALDE COUNTIES UNTIL 530 PM CDT... At 450 PM CDT, Doppler radar was tracking a strong thunderstorm near Sabinal, or 17 miles west of Hondo, moving north at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sabinal, Utopia and D'Hanis. LAT...LON 2916 9954 2963 9969 2963 9937 2923 9925 TIME...MOT...LOC 2150Z 165DEG 23KT 2936 9945 RUNYEN
Special weather statement, Jul 22, 4:58 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
458 PM CDT Thu Jul 22 2021
TXZ205>207-222245-
Guadalupe TX-Comal TX-Bexar TX-
458 PM CDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE...BEXAR
AND SOUTHERN COMAL COUNTIES UNTIL 545 PM CDT...
At 458 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lacoste to Olmos Park to St. Hedwig.
Movement was north at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Cibolo, Universal City, Live
Oak, Selma, Stinson Municipal Airport, San Antonio Int Airport,
Randolph AFB, Canyon Lake, Leon Valley, Helotes, Fair Oaks Ranch,
Kirby, Alamo Heights, Windcrest, Terrell Hills, Bulverde and Garden
Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2925 9880 2969 9881 2972 9878 2972 9874
2973 9873 2975 9865 2975 9864 2979 9860
2983 9844 2978 9801 2938 9818 2930 9825
2929 9847 2924 9877
TIME...MOT...LOC 2158Z 186DEG 20KT 2933 9878 2945 9849 2942 9821
RUNYENSpecial weather statement, Jul 22, 5:12 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
512 PM CDT Thu Jul 22 2021
TXZ223-224-222245-
De Witt TX-Gonzales TX-
512 PM CDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEWITT AND SOUTHEASTERN
GONZALES COUNTIES UNTIL 545 PM CDT...
At 512 PM CDT, Doppler radar was tracking a strong thunderstorm near
Westhoff, or 9 miles north of Yorktown, moving north at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cheapside, Westhoff, Hochheim, Dreyer, Gruenau, Sample, Glaze City,
Hamon, Concrete, Wrightsboro and Cost.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2902 9737 2905 9758 2945 9760 2941 9723
2940 9723
TIME...MOT...LOC 2212Z 187DEG 33KT 2912 9747
RUNYENSpecial weather statement, Jul 22, 5:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
518 PM CDT Thu Jul 22 2021
TXZ204-205-207-219>221-222300-
Frio TX-Guadalupe TX-Atascosa TX-Bexar TX-Medina TX-Wilson TX-
518 PM CDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA...
SOUTHWESTERN GUADALUPE...NORTHERN FRIO...NORTHWESTERN ATASCOSA...
WILSON AND SOUTHERN BEXAR COUNTIES UNTIL 600 PM CDT...
At 517 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Stockdale to near Poteet to North Pearsall.
Movement was north at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
San Antonio, Schertz, Seguin, Cibolo, Pearsall, Floresville, Devine,
Poteet, Stockdale, Stinson Municipal Airport, Kirby, Lytle,
McQueeney, St. Hedwig, Somerset, Elmendorf, Natalia, La Vernia, China
Grove and Lacoste.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2961 9794 2942 9854 2918 9929 2876 9928
2897 9857 2919 9785
TIME...MOT...LOC 2217Z 182DEG 23KT 2926 9797 2908 9859 2892 9908
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:21 PM CDT | Special Weather Statement | EWX | Atascosa | 24 min |
| Jul 21, 7:29 PM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes | 2 hr |
| Jul 21, 8:01 PM CDT | Areal Flood Advisory | EWX | Llano | 3 hr |
| Jul 21, 8:11 PM CDT | Special Weather Statement | EWX | Llano | 34 min |
| Jul 21, 9:36 PM CDT | Areal Flood Advisory | EWX | Llano | 114 min |
| Jul 22, 3:20 PM CDT | Special Weather Statement | EWX | Comal, Guadalupe | 25 min |
| Jul 22, 3:51 PM CDT | Special Weather Statement | EWX | Atascosa | 24 min |
| Jul 22, 3:55 PM CDT | Special Weather Statement | EWX | Hays | 35 min |
| Jul 22, 4:15 PM CDT | Special Weather Statement | EWX | Bexar, Wilson | 45 min |
| Jul 22, 4:17 PM CDT | Special Weather Statement | EWX | Hays | 28 min |
| Jul 22, 4:22 PM CDT | Special Weather Statement | EWX | Atascosa | 53 min |
| Jul 22, 4:42 PM CDT | Special Weather Statement | EWX | Travis | 33 min |
| Jul 22, 4:51 PM CDT | Special Weather Statement | EWX | Uvalde | 39 min |
| Jul 22, 4:58 PM CDT | Special Weather Statement | EWX | Bexar | 47 min |
| Jul 22, 5:12 PM CDT | Special Weather Statement | EWX | DeWitt | 33 min |
| Jul 22, 5:28 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Wilson | 3 hr |
| Jul 22, 5:42 PM CDT | Special Weather Statement | EWX | Gonzales | 48 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.